Acute vaccine-induced-pericarditis after COVID-induced myocarditis

49-year-old woman was diagnosed with myocarditis and pulmonary embolism due to a COVID-19 complication, which led to heart failure with reduced ejection fraction. A month later she received the first dose of the Pfizer–BioNTech COVID-19 vaccine with no notable side effects. 12 days after her second dose, however, she
 presented to a hospital with chest pain, nausea and vomiting. The vital signs included a heart rate of 90 beats per minute and blood pressure of 100/80 mmHg. Pulmonary sounds were absent on the right lung base and there were signs of poor perfusions, such as capillary refill time (CRT) longer than 5 seconds. The initial electrocardiogram showed sinus rhythm, left bundle branch block and left axis deviation. 
A computed tomography (CT) angiography ​(showed pleural effusion, larger in the right hemithorax. Based on the patient’s medical record, this clinical presentation was interpreted as acute decompensated heart failure stage C (“cold and wet") and later with perimyocarditis. 

The patient was stabilized with dobutamine infusion and treated with naproxen 500mg twice a day and colchicine 0.5 mg twice a day and showed significant clinical improvement.




REFERENCE

Voltarelli CL, Silva L, Longo M, Ferraria S, Martins LL, Nazar G, Magalhães T, Miyazima R, Lenci Marques G. COVID-19-Induced Myocarditis and mRNA Vaccine-Related Pericarditis: A Case Report. Cureus. 2022 Aug 26;14(8):e28440. doi: 10.7759/cureus.28440. PMID: 36176830; PMCID: PMC9509695.

Comments

Popular posts from this blog

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland

Octuple-COVID-19-vaccinated politician dies from COVID-19 at 75

Breakthrough long COVID in a patient with rheumatoid arthritis